Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 13, 2021Lycoming County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 13, 2021, 4:14 PM EDT for Lycoming County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Jun 13, 2021, 5:00 PM EDT
In force
46 min
Issued by
NWS State College, PA

County Lycoming County, PA

The radar

The State College radar (KCCX), 77 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS81 KCTP 132014
SPSCTP

Special Weather Statement
National Weather Service State College PA
414 PM EDT Sun Jun 13 2021
 
PAZ041-046-132100-
Southern Lycoming PA-Northern Lycoming PA-
414 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 500 PM EDT...

At 414 PM EDT, Doppler radar indicated a strong thunderstorm over
Little Pine State Park, moving southeast at 15 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
English Center, Little Pine State Park, Cogan Station, Trout Run and
Salladasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4134 7739 4142 7741 4146 7731 4136 7699
      4118 7722
TIME...MOT...LOC 2014Z 303DEG 12KT 4136 7730 

$$

Colbert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:56 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 13, 1:56 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service State College PA
156 PM EDT Sun Jun 13 2021

.SYNOPSIS...
Showers and thunderstorms will develop over much of central
Pennsylvania through this evening, with localized stronger
storms, and heavy downpours.

The weather will remain unsettled Monday and Tuesday, with
afternoon showers and thunderstorms emphasized, as the
Commonwealth remains in close proximity to an upper level
disturbance.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
130 pm update... Earlier MCS has dropped down into MD/VA as of
early afternoon. Meanwhile, the cumulus field over much of
central PA has grown more bubbly with daytime
heating/destabilization. As more short-wave energy approaches
later this afternoon/early evening, along with a surface trough
axis, convection should fire most areas. Given steepening LRs
over a deep layer, dry air aloft, and effective shear near 30
knots, localized severe wind gusts and hail remain a concern.

Early this evening, many high resolution model members continue
to paint an area of heavy convective rainfall through the
Susquehanna Valley. Given a lingering boundary/air mass
discontinuity between the aforementioned unstable regime to the
west, and a cooler, more maritime environment to the east in
that general vicinity, that scenario is certainly possible and
we'll keep a close eye on developments through the evening
hours.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM MONDAY/...
Later tonight, showers and storms should wane, leaving partly-
mostly cloudy skies behind and perhaps some patchy fog. Lows by
daybreak will range from the mid 50s over the northern
mountains, to the mid 60s in the Lower Susquehanna Valley.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A rigous upper level trough and surface front moves into PA
Monday triggering showers and thunderstorms. As the front
progresses east and daytime heating increases instability,
there is a marginal risk for isolated severe storms by mid
afternoon into evening over central and eastern PA. Showers and
storms associated with the front continue to progress south and
east with diminishing chances and clouds over the northwest.
Upper level sharp trough with another short-wave rotating
through remains over PA for Tuesday bringing scattered showers
and possible thunder again.

Fair and cool weather Wednesday and Thursday, as Canadian high
pressure builds in from the Great Lakes. Expect low humidity,
mainly clear skies and temperatures averaging a few degrees
below average, with Thursday morning potentially quite chilly
directly under the surface high. Went below guidence a few
degrees. Moderating temperatures are expected by late in the
week, as the high passes off the coast and a return southwest
flow develops.

Increasing model spread/forecast uncertainty noted by next
weekend regarding timing of a cold front. The prospects for
showers appear relatively high with this feature, given strong
forcing ahead of a deep upper trough. However, will keep POPs
close to 40 pct due to timing uncertainty. ECENS and GEFS plumes
indicate the best chance of showers/tstorms could be anywhere
between Friday evening and Saturday evening.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR to MVFR conditions will continue through the afternoon and
evening hours as a cold front sweeps toward the area. Scattered
TSRA will develop over northern and western Pennsylvania and
move from northwest to southeast into the evening. The impacts
at any one airfield at any given time will be limited; however,
as the storms cross each airport flight categories will drop to
at least MVFR for a short 20 to 30 minute period. Any heavier
storms will drop to IFR. Outside of convection, generally VFR
conditions will prevail.

Expect MVFR to IFR conditions to develop overnight with patchy
fog likely. This will improve after sunrise Monday. Any
convection on Monday will occur aftere this forecast period.

Outlook...

Mon...AM low cigs; Isold PM t-storm impacts possible.

Tue...AM low cigs possible W Mtns.

Wed-Thu...No sig wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz
SHORT TERM...Jurewicz
LONG TERM...Watson/Fitzgerald
AVIATION...Steinbugl/Tyburski
Hazardous weather outlook, Jun 13, 4:00 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
400 AM EDT Sun Jun 13 2021

PAZ058-059-065-066-140800-
Schuylkill-Lebanon-York-Lancaster-
400 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms with gusty winds and
locally heavy rainfall are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated strong to severe thunderstorms with gusty winds are possible
Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-057-063-064-140800-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Cumberland-Adams-
400 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Scattered severe thunderstorms with damaging winds 60 mph or greater
and locally heavy rainfall are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated strong to severe thunderstorms with gusty winds are
possible Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-140800-
Warren-
400 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms with gusty winds and
locally heavy rainfall are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Special weather statement, Jun 13, 10:26 AM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service State College PA
1026 AM EDT Sun Jun 13 2021

PAZ034-035-131515-
Bedford PA-Fulton PA-
1026 AM EDT Sun Jun 13 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BEDFORD AND FULTON
COUNTIES UNTIL 1130 AM EDT...

At 1025 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Everett to 6 miles southwest of Clearville to 8
miles west of Lake Gordon. Movement was east at 35 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Breezewood, Warfordsburg, Clearville, Everett, McConnellsburg,
Harrisonville, Big Cove Tannery, Crystal Springs, Needmore, Lake
Gordon, Locust Grove, Barnes Gap, Inglesmith, Hyndman, Ellerslie and
Rainsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3972 7877 3974 7880 3983 7875 3994 7876
      3990 7854 4006 7845 3997 7793 3982 7801
      3972 7810
TIME...MOT...LOC 1425Z 292DEG 30KT 4002 7838 3986 7848 3981 7882

Colbert
Local storm report, Jun 13, 12:44 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1244 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     HOOVERSVILLE            40.16N 78.92W
06/13/2021                   SOMERSET           PA   PUBLIC

            TREES DOWN ON POWERLINES NEAR MYERS ST.

&&
Special weather statement, Jun 13, 3:37 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service State College PA
337 PM EDT Sun Jun 13 2021

PAZ037-041-132015-
Northern Lycoming PA-Tioga PA-
337 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING AND
TIOGA COUNTIES UNTIL 415 PM EDT...

At 336 PM EDT, Doppler radar indicated a strong thunderstorm near
Ralston, moving east at 25 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Ralston, Ogdensburg, Buttonwood and Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4160 7687 4159 7681 4141 7675 4149 7713
      4166 7721 4166 7712
TIME...MOT...LOC 1936Z 291DEG 20KT 4155 7698

Colbert
Special weather statement, Jun 13, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sun Jun 13 2021

PAZ041-046-132100-
Southern Lycoming PA-Northern Lycoming PA-
414 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 500 PM EDT...

At 414 PM EDT, Doppler radar indicated a strong thunderstorm over
Little Pine State Park, moving southeast at 15 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
English Center, Little Pine State Park, Cogan Station, Trout Run and
Salladasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4134 7739 4142 7741 4146 7731 4136 7699
      4118 7722
TIME...MOT...LOC 2014Z 303DEG 12KT 4136 7730

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:56 AM EDTSpecial Weather StatementCTPSomerset49 min
Jun 13, 9:08 AM EDTSevere Thunderstorm WarningCTPCambria, Somerset67 min
Jun 13, 9:48 AM EDTSpecial Weather StatementCTPBedford57 min
Jun 13, 10:04 AM EDTAreal Flood AdvisoryCTPBedford, Cambria, Somerset116 min
Jun 13, 10:26 AM EDTSpecial Weather StatementCTPFulton49 min
Jun 13, 3:37 PM EDTSpecial Weather StatementCTPLycoming38 min
Jun 13, 3:45 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga45 min
Jun 13, 4:22 PM EDTSevere Thunderstorm WarningCTPLycoming, Union83 min
Jun 13, 4:55 PM EDTSpecial Weather StatementCTPCameron20 min
Jun 13, 5:07 PM EDTSpecial Weather StatementCTPUnion23 min
Jun 13, 5:11 PM EDTSpecial Weather StatementCTPElk19 min
Jun 13, 5:16 PM EDTSevere Thunderstorm WarningCTPClinton55 min
Jun 13, 5:19 PM EDTSpecial Weather StatementCTPCameron26 min
Jun 13, 5:57 PM EDTSpecial Weather StatementCTPUnion18 min
Jun 13, 6:07 PM EDTSpecial Weather StatementCTPCameron23 min
Jun 13, 6:30 PM EDTSpecial Weather StatementCTPClinton15 min
Jun 13, 6:34 PM EDTSpecial Weather StatementCTPPotter26 min
Jun 13, 6:39 PM EDTSpecial Weather StatementCTPForest21 min
Jun 13, 6:45 PM EDTSpecial Weather StatementCTPClinton15 min
Jun 13, 6:51 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton54 min
Jun 13, 6:54 PM EDTSpecial Weather StatementCTPCentre36 min
Jun 13, 6:58 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren32 min
Jun 13, 7:22 PM EDTSpecial Weather StatementCTPTioga23 min
Jun 13, 7:23 PM EDTSpecial Weather StatementCTPCentre37 min
Jun 13, 7:26 PM EDTSevere Thunderstorm WarningCTPMcKean49 min
Jun 13, 7:34 PM EDTAreal Flood AdvisoryCTPPotter86 min
Jun 13, 7:46 PM EDTSpecial Weather StatementCTPCentre29 min
Jun 13, 7:53 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon43 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.